Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 2:15 PM MDT for Guadalupe County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 2:15 PM MDT (20:15 UTC)
- Expired
- Jul 9, 2007, 3:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 148 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 092015 SVRABQ NMC019-092115- /O.NEW.KABQ.SV.W.0147.070709T2015Z-070709T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAGRO...OR ABOUT 28 MILES NORTH OF VAUGHN...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL IMPACT I-40 NEAR MILAGRO EXIT. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILAGRO AROUND 225 PM MDT... PINTADA AROUND 250 PM MDT... LAT...LON 3514 10527 3491 10527 3472 10509 3500 10500 $$ 44
1 follow-up statement
000 WWUS55 KABQ 092043 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT MON JUL 9 2007 NMC019-092115- /O.CON.KABQ.SV.W.0147.000000T0000Z-070709T2115Z/ GUADALUPE- 243 PM MDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 315 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINTADA...OR ABOUT 19 MILES NORTH OF VAUGHN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINTADA AROUND 250 PM MDT... LAT...LON 3498 10521 3478 10523 3460 10497 3494 10495 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 AM MDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 2:55 AM MDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 AM MDT MON JUL 9 2007 .DISCUSSION...MODELS STILL INDICATE LONG WAVE UPPER TROUGH TO BE CARVED OUT OVER EASTERN US/CANADA THIS WEEK. WHILE SW US UPPER HIGH DOES NOT APPEAR TO MOVE MUCH AS A RESULT...THE RIDGE WILL SHARPEN WITH COLD FRONTS DIVING SOUTH AROUND ITS EASTERN PERIPHERY PROVIDING GREATER IMPACT IN NEW MEXICO WITH STRONGER CONVECTION IN THE EAST...WHICH IN TURN SHOULD PRODUCE EASTERLY WINDS THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN AND ALLOW MOISTURE AND HENCE CONVECTION TO GARNER A BETTER FOOTHOLD DURING THE HEAT OF THE DAY ACROSS THE WEST. FOR TODAY...A SIMILAR SCENARIO TO SUNDAY IS EXPECTED WITH SOME 100 DEGREE LOCATIONS IN THE WEST AND PERHAPS AN ISOLATED DRY THUNDERSTORM. WITH NW-SE WINDS ALOFT...STORMS THAT FIRE OVER THE SANGRES WILL DRIFT INTO NE AND EC NEW MEXICO THIS EVENING. ONE OR TWO OF THESE STORMS COULD BE ON THE STRONG TO MARGINALLY SEVERE SIDE. EXPECT A MODEST CANYON WIND THIS EVENING IN THE RIO GRANDE VALLEY FROM THIS CONVECTION. CHANGES SHOULD BECOME MORE APPARENT TUESDAY AND PERSIST FOR MUCH OF THE WORK WEEK WITH DAILY CROPS OF THUNDERSTORMS ACROSS THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS PRODUCING GAP WINDS AND FUELING THUNDERSTORMS FARTHER WEST EACH DAY. IN ADDITION...UPPER LEVEL WINDS WILL BECOME MORE NE-SW WHICH WILL FURTHER ENHANCE CHANCES FOR STORMS TO MOVE INTO WESTERN VALLEYS. AS A RESULT OF THE ADDITIONALLY SUPPLIED MOISTURE...HIGH TEMPERATURES WILL MODERATE DOWN TO MORE SEASONAL LEVELS AS THE DAYS PROGRESS. MODELS INDICATE PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES AT TIMES DURING THE MIDDLE OF THE WEEK ACROSS THE EAST SO HEAVY RAIN AND FLOODING COULD BECOME A REALITY IN ADDITION TO THE CONTINUED RISK OF MARGINALLY SEVERE HAIL OR DAMAGING WINDS. ACTUALLY THE BEST CHANCE FOR SEVERE STORMS MAY COME BY WEEKS END IN THE EAST AS THE GRADIENT BETWEEN THE RIDGE AND TROUGH STEEPENS PROVIDING INCREASED SPEED SHEAR...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 101 59 101 64 / 0 0 0 10 GALLUP.......................... 94 52 96 57 / 0 0 0 10 GRANTS.......................... 94 55 94 59 / 0 0 0 10 GLENWOOD........................ 93 59 95 60 / 5 10 5 10 CHAMA........................... 83 46 86 49 / 10 10 10 10 LOS ALAMOS...................... 91 57 91 59 / 10 10 10 10 RED RIVER....................... 75 41 79 48 / 20 10 30 20 TAOS............................ 89 50 89 54 / 10 10 20 20 SANTA FE........................ 92 57 92 58 / 10 10 10 20 SANTA FE AIRPORT................ 95 59 94 61 / 5 10 5 10 ESPANOLA........................ 95 59 96 62 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 98 69 97 70 / 5 5 5 10 ALBUQUERQUE VALLEY.............. 99 67 98 69 / 5 5 5 10 ALBUQUERQUE FOOTHILLS........... 95 65 95 67 / 5 5 5 10 ALBUQUERQUE WEST MESA........... 99 64 99 68 / 5 5 5 10 SOCORRO......................... 96 65 97 65 / 0 10 0 20 SANDIA PARK/CEDAR CREST......... 92 57 87 56 / 10 10 10 20 MORIARTY/ESTANCIA............... 89 58 91 60 / 10 10 10 20 CARRIZOZO....................... 93 60 94 64 / 10 10 10 20 RUIDOSO......................... 83 54 85 56 / 10 20 10 30 RATON........................... 88 52 87 56 / 30 20 20 30 LAS VEGAS....................... 85 52 85 54 / 20 20 10 30 ROY............................. 90 59 87 61 / 30 30 20 40 CLAYTON......................... 92 62 89 63 / 20 30 20 30 SANTA ROSA...................... 94 61 94 64 / 20 30 10 40 TUCUMCARI....................... 97 67 96 68 / 20 30 10 40 FORT SUMNER..................... 97 66 95 67 / 10 30 10 40 CLOVIS.......................... 93 66 94 67 / 10 30 10 40 PORTALES........................ 94 67 94 68 / 10 30 10 40 ROSWELL......................... 97 69 99 70 / 10 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT MON JUL 9 2007 NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO EACH AFTERNOON OR EVENING THIS WEEK. 19
In the hours before
Special weather statement, Jul 9, 2:07 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT MON JUL 9 2007 NMZ011-012-092045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 207 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40 FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM. ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT REACHES VAUGHN FROM 230 TO 300 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C RANCH...PINTADO AND VAUGHN. THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 62 min |
| Jul 9, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 60 min |
| Jul 9, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 65 min |
| Jul 9, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 40 min |
| Jul 9, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.